MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE SP S/SU WHITACRE; ANETHESIA NEEDLE

BD CARIBE LTD. NEEDLE SP S/SU WHITACRE; ANETHESIA NEEDLE
Catalog Number 409443
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use of the needle sp s/su whitacre, the product was received damaged due to a perforation in the seal of the packaging.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation results: a photo was returned for evaluation.Evaluation of the photo was performed through the operators interview.The failure was observed in the photo and is caused by jam in the loading station.After any jam in the loader station the operators are responsible to remove any damaged units prior to re-start the machine.Based on this evaluation, the most probable cause of the reported failure was an incomplete removal of damaged units by the operators after machine loader jam.Manufacturing records review: a review of the device history record was completed for lot 7053617.Product was manufactured from 23feb2017 to 24feb2017 on insert molded machine.In process inspections are performed at shift start up and every 4 hours including cannula/stylet visual characteristics, dimensional and functional.Final inspection by quality were performed on 24feb2017.According to lot quality records, all in-process and final inspections were found in compliance with requirements.Lot was packed on multivac machine during 27feb2017 lot 705317.Packaging inspections were performed on 27feb2017 at shift start up and every hour for visual characteristics such and functional test including blister holes and correct position of components inside blisters.All performed inspection passed with satisfactory results, no machine interventions or events reported.Lot was released for shipping on 28feb2017; expiration date 28feb2022.A total of 33,850 units were released from sterilization on 30mar2017.Preventive maintenance were conducted as per schedule.Review of instrument calibrations listed in the inspection forms and dhrs was conducted and they were calibrated within their calibration due dates.Multivac machine process failure mode and effect analysis (pfmea), was reviewed and the failure observed in the complaint picture is related to jam in the loading station.After any jam in the loader station the operators are responsible to remove any damaged units prior to re-start the machine.The machine sensors detects presence of unit in the blisters.As per pfmea, the current controls in placed are the shift start up verifications, in process inspection and final quality audit.This is the 1st related complaint for package poor perforation/seal on the provided lot number (7053617).Conclusion: bd was able to confirm the customer¿s indicated failure mode with the picture provided in the complaint.

Brand Name
NEEDLE SP S/SU WHITACRE
Common Device Name
ANETHESIA NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key7148623
Report Number2618282-2017-00042
Device Sequence Number1903297
Product Code CAZ
UDI-Device Identifier00382904094430
UDI-Public00382904094430
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2022
Device Catalogue Number409443
Device Lot Number7053617
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;